Alert archive / Wyoming / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Riverton, WY

June 20, 2013Johnson County, Natrona County, Wyoming

NWS Riverton, WY issued this red flag warning at Jun 20, 2013, 1:45 AM MDT for Johnson County, Natrona County, Wyoming. It took effect at Jun 20, 2013, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2013, 1:45 AM MDT (07:45 UTC)
In effect from
Jun 20, 2013, 2:00 PM MDT
Expired
Jun 20, 2013, 8:00 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Johnson County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4759 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WWUS85 KRIW 200745
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
145 AM MDT THU JUN 20 2013

...VERY DRY WINDY AND UNSTABLE AGAIN TODAY...

.A DRY COLD FRONTAL PASSAGE OVERNIGHT OFFERED VERY LITTLE RH
RECOVERY HOWEVER IT WILL COOL TEMPERATURES DOWN TO NEAR AVERAGE.
UNFORTUNATELY RELATIVE HUMIDITY WILL END UP BEING LOWER THAN
PREVIOUSLY HOPED...BOTTOMING OUT AROUND 10 PERCENT AGAIN AS THE
SOUTHWEST FLOW SETS UP AND DRAWS IN MORE DRY AIR FROM COLORADO. AN
UPPER LOW WILL ENSURE DEEP MIXING THIS AFTERNOON...WHICH WILL MIX
DOWN 30 TO 40 MPH WINDS AT TIMES AS WELL AS ENSURE A HAINES INDEX
OF 6. A SURFACE LOW COULD SET UP OVER SOUTHERN JOHNSON COUNTY...
WHICH WILL INCREASE SUSTAINED WIND SPEEDS TO THE 15 TO 20 MPH
RANGE THIS AFTERNOON. 

WYZ280-300-202030-
/O.NEW.KRIW.FW.W.0002.130620T2000Z-130621T0200Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
145 AM MDT THU JUN 20 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH 
HAINES INDEX AND DRY FUELS FOR FIRE WEATHER ZONES 280 AND 300...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH 
HAINES INDEX AND DRY FUELS...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...VERY POOR RH RECOVERY OVERNIGHT WILL LEAD TO RAPIDLY
  DROPPING RELATIVE HUMIDITIES TODAY...BOTTOMING OUT INTO THE
  SINGLE DIGITS BY EARLY AFTERNOON. WINDS WILL TAKE A BIT LONGER
  TO PICK UP TODAY...WITH FREQUENT GUSTS OVER 25 MPH EXPECTED BY
  1400. 

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TEMPERATURES...HIGHS IN THE LOW TO MID 80S.

* IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE
  JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO
  RAISE FIRE DANGER ACROSS NATRONA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
482 
WWUS85 KRIW 201859
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1259 PM MDT THU JUN 20 2013

...VERY DRY WINDY AND UNSTABLE AGAIN TODAY...

.A DRY COLD FRONT LAST NIGHT OFFERED VERY LITTLE RH RECOVERY...AND
IT HAS ALREADY GOTTEN BACK DOWN TO AND BELOW 10 PERCENT. THE
UPPER LOW IN THE PACIFIC NORTHWEST WILL CONTINUE TO ENSURE GOOD
MIXING THIS AFTERNOON...WHICH WILL HELP WIND GUSTS OVER 30 MPH AT
TIMES THROUGH THE EARLY EVENING. EXPECTED NIGHTTIME STORMS IN
NORTHEAST WYOMING SHOULD SHIFT THE WIND TO THE NORTHEAST AND
CONSIDERABLY INCREASE THE HUMIDITY VALUES.

WYZ280-300-210200-
/O.CON.KRIW.FW.W.0002.130620T2000Z-130621T0200Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
1259 PM MDT THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX...AND DRY
FUELS FOR FIRE WEATHER ZONES 280 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...VERY POOR RH RECOVERY OVERNIGHT HAS LEAD TO LOW RELATIVE
  HUMIDITIES TODAY...BOTTOMING OUT INTO THE SINGLE DIGITS BY EARLY
  AFTERNOON. WINDS WILL TAKE A BIT LONGER TO PICK UP TODAY...WITH
  FREQUENT GUSTS OVER 25 MPH EXPECTED BY 1400.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* TEMPERATURES...HIGHS AROUND 80.

* IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE 
  JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO 
  RAISE FIRE DANGER ACROSS NATRONA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON

MCDONALD
748 
WWUS85 KRIW 202154
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT THU JUN 20 2013

...VERY DRY WINDY AND UNSTABLE AGAIN TODAY...

.A DRY COLD FRONT LAST NIGHT OFFERED VERY LITTLE RH RECOVERY...
AND IT HAS ALREADY GOTTEN BACK DOWN TO AND BELOW 10 PERCENT. THE
UPPER LOW IN THE PACIFIC NORTHWEST WILL CONTINUE TO ENSURE GOOD
MIXING THIS AFTERNOON...WHICH WILL HELP WIND GUSTS OVER 30 MPH AT
TIMES THROUGH THE EARLY EVENING. EXPECTED NIGHTTIME STORMS IN
NORTHEAST WYOMING SHOULD SHIFT THE WIND TO THE NORTHEAST AND
CONSIDERABLY INCREASE THE HUMIDITY VALUES.

WYZ281-210200-
/O.EXA.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/
JOHNSON COUNTY/CASPER BLM-
354 PM MDT THU JUN 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY 
LOW HUMIDITY...STRONG WIND...AND A HAINES INDEX OF 6 FOR FIRE 
WEATHER ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR VERY LOW HUMIDITY...STRONG WIND...AND A HAINES INDEX
OF 6...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...SINGLE DIGIT HUMIDITY IS PRESENT ACROSS THE AREA THIS
  AFTERNOON...AND AREAS OF STRONG WIND WILL CONTINUE THROUGH THE
  EARLY EVENING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* TEMPERATURES...HIGHS AROUND 80.

* IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE 
  JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO 
  RAISE FIRE DANGER ACROSS JOHNSON COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-300-210200-
/O.CON.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
354 PM MDT THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX...AND
DRY FUELS FOR FIRE WEATHER ZONES 280 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...VERY POOR RH RECOVERY OVERNIGHT HAS LEAD TO LOW 
  RELATIVE HUMIDITIES TODAY...BOTTOMING OUT INTO THE SINGLE 
  DIGITS BY EARLY AFTERNOON. WINDS WILL TAKE A BIT LONGER TO 
  PICK UP TODAY...WITH FREQUENT GUSTS OVER 25 MPH EXPECTED BY 
  1400. 

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* TEMPERATURES...HIGHS AROUND 80.

* IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE 
  JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO 
  RAISE FIRE DANGER ACROSS NATRONA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
468 
WWUS85 KRIW 210157
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
757 PM MDT THU JUN 20 2013

WYZ280-300-210300-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
757 PM MDT THU JUN 20 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR VERY
LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX...AND DRY FUELS
FOR FIRE WEATHER ZONES 280 AND 300...

LOW HUMIDITY WILL REMAIN PRESENT FOR A COUPLE HOURS BEFORE
REBOUNDING. WIND IS ALSO EXPECTED TO WEAKEN THROUGH THE EVENING
HOURS. 

$$

WYZ281-210300-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/
JOHNSON COUNTY/CASPER BLM-
757 PM MDT THU JUN 20 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR VERY
LOW HUMIDITY...STRONG WIND...AND A HAINES INDEX OF 6 FOR FIRE
WEATHER ZONE 281...

LOW HUMIDITY WILL REMAIN PRESENT FOR A COUPLE HOURS BEFORE
REBOUNDING. WIND IS ALSO EXPECTED TO WEAKEN THROUGH THE EVENING
HOURS. 

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 19, 10:56 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 19, 10:56 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1056 PM MDT WED JUN 19 2013

.SHORT TERM...TONIGHT THROUGH THURSDAY

A NEGATIVELY TILTED UPPER LEVEL TROUGH HAS MOVED IN FROM THE
PACIFIC NORTHWEST OVER IDAHO THIS AFTERNOON. CLOUD DEVELOPMENT
CONTINUES ACROSS WESTERN WYOMING...WITH SHOWERS AND THUNDERSTORMS
POSSIBLE LATE THIS AFTERNOON AND INTO THE EVENING HOURS. SOME
STORMS MAY BE RATHER HIGH BASED WITH THE VERY WARM AND DRY
BOUNDARY LAYER...SO GUSTY OUTFLOW WINDS MORE THAN 40 OR 50 MPH ARE
POSSIBLE FROM THE STORMS. STRONG DRY SOUTH TO SOUTHWEST FLOW HAS
DEVELOPED AHEAD OF THE SYSTEM AS WELL ACROSS THE ENTIRE FORECAST
AREA. THESE CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO
THE EVENING HOURS BEFORE A COLD FRONT PUSHES INTO WESTERN WYOMING
EARLY IN THE EVENING. THE FRONT WILL MAKE ITS WAY EASTWARD ACROSS
THE FORECAST AREA INTO THE EARLY MORNING HOURS ON
THURSDAY...BRINGING COOLER TEMPS...HIGHER HUMIDITIES...AND A WIND
SHIFT TO THE WEST NORTHWEST. AS THE FRONT PUSHES OVER THE
ABSAROKAS...THERE IS A POSSIBILITY OF ENHANCED DOWNSLOPE WINDS
FROM THE CODY TO CLARK AREA FROM 9 PM TO ABOUT 3 AM. WILL HAVE TO
KEEP AN EYE ON OBSERVATIONS IN THE AREA.

THE CENTER OF THE SYSTEM REMAINS TO OUR NORTHWEST AND MOVES
SLIGHTLY TO THE NE INTO WESTERN MONTANA. THUS ON THURSDAY
SOUTHWEST FLOW WILL RETURN TO THE AREA...ALTHOUGH THE WIND WILL BE
LIGHTER WITH A WEAKER PRESSURE GRADIENT. TEMPERATURES WILL BE
COOLER AS WELL AND THURSDAY MORNING WILL LIKELY SEE SOME NEAR
FREEZING TEMPERATURES IN THE WESTERN VALLEYS. A SPECIAL WEATHER
STATEMENT WILL BE ISSUED TO ADDRESS THE COOLER TEMPERATURES. HUMIDITY
VALUES WILL NOT BE AS DRY AS WEDNESDAY TOO. THE MODELS ARE
SUGGESTING VERY ISOLATED THUNDERSTORMS THURSDAY LATE AFTERNOON
AROUND CASPER MOUNTAIN AND THE EASTERN BIG HORN MOUNTAINS.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

THERE WILL BE A COUPLE OF LINGERING SHOWERS AND THUNDERSTORMS ACROSS
THE NORTHWEST IN THE EVENING BUT THESE SHOULD END WITH THE LOSS OF
DAYTIME HEATING. ONE THING TO WATCH FOR LATER AT NIGHT IS THE
POSSIBLE DEVELOPMENT OF NOCTURNAL THUNDERSTORMS FROM THE BIG HORN
RANGE AND EASTWARD AS MODELS SHOW A 35 TO 40 KNOT LOW LEVEL JET
SETTING UP IN THAT AREA ALONG WITH SOMEWHAT DEEPER MOISTURE THAN THE
REST OF THE COUNTY WARNING AREA. THIS IS FAR FROM CERTAIN
HOWEVER...SO FOR NOW WE HAVE KEPT ONLY ISOLATED POPS. SO PERHAPS A
NOISY WAY TO WELCOME IN SUMMER AS THE SOLSTICE OCCURS AT 11:04 PM.

THE MODELS ARE SPLIT FOR THE FIRST FULL DAY OF SUMMER ON FRIDAY WITH
THE NAM SHOWING ENERGY AND MOISTURE MOVING A BIT FURTHER TO THE
SOUTH WITH SOME CONVECTION ACROSS THE NORTHERN PORTIONS OF WYOMING
WHILE THE GFS KEEPS THE PRECIPITATION FURTHER TO THE NORTH AND WEST
ACROSS MONTANA. FOR NOW WE HAVE COMPROMISED WITH HAVING ISOLATED
POPS ACROSS NORTHERN WYOMING AND THE REST OF THE AREA DRY.
TEMPERATURES WILL BE RANGE FROM SOMEWHAT ABOVE NORMAL ACROSS AREAS
EAST OF THE DIVIDE TO EVEN SLIGHTLY BELOW NORMAL IN THE WEST. AN
UPPER LEVEL LOW OVER IDAHO IS THEN EXPECTED TO OPEN UP INTO THE
TROUGH AND PROGRESS EASTWARD FOR THE START OF THE WEEKEND. SATURDAY
HAS THE SAME EXCEPT THE MODELS HAVE FLIPPED WITH THE GFS THE WETTER
MODELS AND THE NAM KEEPING MOST PRECIPITATION IN MONTANA. FOR
NOW...WE MADE FEW CHANGES TO CONTINUITY GIVEN THE LACK OF MODEL RUN
TO RUN CONSISTENCY. HOWEVER...AT THIS TIME IT DOES NOT LOOK LIKE AN
ALL DAY WASHOUT FOR ANYWHERE. MOST MODELS HAVE THE AREA DRY ON
SUNDAY WITH RIDGING BUILDING OVER THE AREA SO WE HAVE REMOVED ALL
POPS FROM THE AREA. TEMPERATURES WILL ALSO WARM WITH FLOW BECOME
SOUTHWEST.

A MORE SUMMERTIME PATTERN LOOKS TO RETURN FOR EARLY NEXT WEEK WITH
SOME RIDGING BUILDING ACROSS THE ROCKIES. A COUPLE OF SHORTWAVES
WILL RIDE OVER THE RIDGE IN THE CLASSIC RING OF FIRE PATTERN. THIS
WOULD MEAN A CHANCE OF CONVECTION ACROSS NORTHERN WYOMING WITH WARM
TO HOT TEMPERATURES ACROSS MOST OF THE CENTRAL AND SOUTHERN PORTIONS
OF THE STATE. THE MODELS THEN SPLIT FOR WEDNESDAY WITH THE GFS
KEEPING THE RIDGE A BIT FURTHER TO THE SOUTH WITH MAYBE MORE SHOWERS
AND THUNDERSTORMS IN THE NORTHWEST. MEANWHILE...THE 12Z EUROPEAN
SHOWS A POSSIBLE DEATH RIDGE IN THE ROCKIES BY PLANTING 598 UPPER
LEVEL HIGH OVER WESTERN COLORADO BY WEDNESDAY EVENING. THIS WOULD
LEAD TO...IN THE WORDS OF THE CLASSIC KOOL AND THE GANG
SONG..WEATHER THAT IS TOO HOT...TOO HOT...TOO HOT BABY FOR A LOT OF
PEOPLE. DID NOT GO THAT WARM YET...BUT MOST BASIN LOCATIONS SHOULD
BE INTO THE 90S NEVERTHELESS.

&&

AVIATION.../06Z ISSUANCE/

GUSTY WIND WILL REMAIN POSSIBLE THROUGH AROUND 10Z...THOUGH
LIGHTER WIND WILL BE FOUND AT THE MAJORITY OF TERMINALS. OTHER
THAN WIND...GENERALLY VFR CONDITIONS WILL BE FOUND THROUGH THE
OVERNIGHT HOURS. WIND IS EXPECTED TO INCREASE AFTER 21Z
THURSDAY...THOUGH IS NOT EXPECTED TO BE AS STRONG AS WIND
EXPERIENCED ON WEDNESDAY. A FEW VERY LIGHT SHOWERS MAY BE FOUND
ACROSS PORTIONS OF CENTRAL AND NORTHERN WYOMING...THOUGH ARE NOT
EXPECTED TO HAVE ANY SIGNIFICANT IMPACT ON LOCAL TERMINALS. THIS
LIGHT SHOWER ACTIVITY SHOULD BE SHORT LIVED...WITH GENERALLY DRY
CONDITIONS ANTICIPATED BY 12Z. ANOTHER DISTURBANCE WILL MOVE
ACROSS THE AREA THURSDAY AFTERNOON. THIS DISTURBANCE WILL AGAIN
GENERATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE
NORTHWESTERN MOUNTAINS. MOST ACTIVITY SHOULD REMAIN CONFINED TO
THE MOUNTAINS...THOUGH SOME ROGUE SHOWERS MOVING THROUGH THE
JACKSON VALLEY. SHOULD SHOWERS IMPACT KJAC...THEY WOULD RESULT IN
BRIEF MVFR CONDITIONS WITH STRONGER WIND. MOST SHOWER ACTIVITY
SHOULD TAPER OFF BY 06Z...WITH A FEW LINGERING SHOWERS ACROSS THE
NORTHERN MOUNTAINS.

&&

.FIRE WEATHER...

THE UPPER LEVEL LOW CONTINUES TO APPROACH WYOMING LATE THIS
AFTERNOON WITH CLOUDS DEVELOPING NICELY IN THE WESTERN PART OF THE
STATE. STRONG DRY VERY WARM SOUTH TO SOUTHWEST FLOW HAS DEVELOPED
AHEAD OF THE SYSTEM ACROSS SOUTHERN AND CENTRAL WYOMING. A RED FLAG
WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING FOR FOUR ZONES IN
NORTH CENTRAL WYOMING WHERE FUELS ARE NOW CRITICAL. ALTHOUGH
SIMILAR OR STRONGER CONDITIONS ARE PRESENT ELSEWHERE ACROSS
WESTERN AND CENTRAL WY...ALL OTHER FIRE WEATHER ZONES ARE NOT
CRITICAL AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE STILL EXPECTED LATE THIS AFTERNOON AND EVENING
ACROSS WESTERN WYOMING WITH VERY LITTLE PRECIPITATION EXPECTED
FROM THE STORMS. THE INSTABILITY IS LIKELY TO LAST UNTIL ABOUT
MIDNIGHT IN YNP. A DRY COLD FRONT WILL PUSH FROM WEST TO EAST
THROUGH THE AREA STARTING AROUND 7PM ALONG THE WESTERN
BORDER...AND PUSHING INTO CENTRAL WYOMING AFTER MIDNIGHT. HIGHER
ELEVATION TEMPERATURES IN WESTERN WYOMING WILL DROP CONSIDERABLY
OVERNIGHT. THURSDAY LOOKS TO BE COOLER AND LESS WINDY THAN
WEDNESDAY...WITH SLIGHTLY HIGHER HUMIDITIES AS WELL WITH VERY LITTLE
CHANCE OF ANY SHOWERS OR STORMS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MCDONALD
LONG TERM...HATTINGS
AVIATION...BRANHAM
FIRE WEATHER...MCDONALD
Hazardous weather outlook, Jun 19, 5:00 AM MDT, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED JUN 19 2013

WYZ001>020-022>030-201100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM...VERY DRY AND BREEZY/WINDY CONDITIONS ACROSS SOUTH AND CENTRAL
WYOMING WILL INCREASE THE FIRE RISK. A FEW THUNDERSTORMS ARE POSSIBLE
ACROSS YELLOWSTONE AND TETON NATIONAL PARKS THIS AFTERNOON...ANY
STORMS OR EVEN SHOWERS COULD PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...WARM...VERY DRY AND BREEZY/WINDY CONDITIONS
ACROSS SOUTH AND CENTRAL WYOMING WILL INCREASE THE FIRE RISK.

SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN
WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER. THANK YOU.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.